Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 26, 2021, 2:09 AM CDT for Garfield County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:09 AM CDT (07:09 UTC)
- Expired
- Aug 26, 2021, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 50
County Garfield County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
914
WWUS83 KLBF 260709
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
209 AM CDT Thu Aug 26 2021
NEZ010-027>029-038-260800-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-
209 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern Loup,
Garfield, southwestern Holt, northeastern Custer and southwestern
Wheeler Counties through 300 AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Burwell, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Deverre, Homestead Knolls Campground, Virginia Smith Dam,
Kent Diversion Dam State Wildlife Management Area and Gables.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4174 9884 4174 9921 4160 9921 4172 9937
4210 9901 4184 9858
TIME...MOT...LOC 0708Z 225DEG 30KT 4171 9921
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 12:28 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 26, 12:28 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1228 AM CDT Thu Aug 26 2021 .SHORT TERM...(This evening through Thursday night) Issued at 338 PM CDT Wed Aug 25 2021 20z Vsby satellite this afternoon suggests a weak upper level disturbance is operating across nern Colorado. This disturbance has set off thunderstorms across swrn Nebraska. Satellite and KGLD VWP suggest the storms are forming just above the stratus layer associated with a sfc inversion a few thousand feet deep. Another disturbance is shown on satellite across swrn UT which could affect wrn and ncntl Nebraska late tonight. Timing tools suggest this disturbance will affect wrn Nebraska by 08z tonight. The basic thunderstorm forecast tonight revolves around the development of a low level jet across KS which will lift a warm front into swrn or wcntl Nebraska by morning. The POP forecast follows the trusty SREF which has been performing better than the HRRR. The HRRR was the best model earlier this week but fell behind last night and this afternoon. The very strong shear associated with the 25-35 kt low level jet and a belt of 25-40kt westerlies at h500-300mb, PWAT 1.25-1.5 inches and fairly steep lapse rates could support severe storms. A strong cap at 800mb shown by the NAM and RAP models appears to holding back storm development. Presumably, the cap will limit storm coverage to isolated. Only the NAMnest suggests more than isolated severe storm coverage but this model is a sfc based CAM and the convection tonight will be mostly elevated forming north of a warm front. This storm activity will probably be across SD or nrn Nebraska Thursday morning. The sfc warm front should be near the SD border with a large warm sector open across wrn and ncntl Nebraska. The NAM will then sink a cold front into or toward swrn Nebraska during the afternoon. The front, robust moisture, steep lapse rates and a model predicted UA disturbance moving off the Colorado Rockies are the basis for chance to likely POPs across wrn and ncntl Nebraska beginning late Thursday afternoon and continuing overnight. The best focus for severe weather Thursday might be across nrn Nebraska where winds aloft increase to 40-50 kts at h500-300mb. Weaker winds aloft across srn Nebraska will support more of a locally heavy rain threat. The NAM suggests conditions would be prime in both areas by 22z. Later in the evening and overnight, temperatures aloft may warm due to diabatic heating from heavy rain. The time of storm initiation will probably be dictated by upper level support which is difficult to predict beyond 12hrs, especially if it is associated a subtropical disturbance which tend to amplify crossing the Rockies. .LONG TERM...(Friday through Wednesday) Issued at 338 PM CDT Wed Aug 25 2021 A dry forecast is in place Friday. A plume of deep moisture should be south and east of wrn and ncntl Nebraska. The models continue to draw this moisture back north and west Saturday. A fairly strong upper level disturbance will move through the nrn Plains and reach south into Nebraska. The best rain chance for this system is currently advertised across ncntl Nebraska but moisture- PWAT greater than 1.25 inches, will be available across swrn Nebraska if the dynamics can reach farther south. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1228 AM CDT Thu Aug 26 2021 Thunderstorms off to the south and east of the KLBF terminal should remain east of the area overnight, so thunderstorms are not expected through sunrise. Low clouds have developed in the wake of thunderstorms tonight off to the west of the KLBF terminal and this cloudiness should move into the remainder of SW Nebraska overnight. Ceilings at the KLBF terminal will eventually end up below 1000 FT AGL toward daybreak with some visibility reductions to around 3 SM. After mid morning skies will gradually clear with some scattered high clouds possible Thursday afternoon/evening. For the KVTN terminal, expect scattered high clouds overnight. ATTM, low cloudiness should remain off to the south of the terminal and not be an impact. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Buttler
Hazardous weather outlook, Aug 25, 2:59 PM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 259 PM CDT Wed Aug 25 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-262000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 259 PM CDT Wed Aug 25 2021 /159 PM MDT Wed Aug 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are expected to continue this afternoon and into tonight across areas of western and north central Nebraska. A few storms could be strong to severe, capable of producing large hail, strong winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered thunderstorms are possible Thursday afternoon and evening. There is a slight risk for severe storms, mainly across the northern Sandhills and north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 26, 12:57 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
1257 AM CDT Thu Aug 26 2021
NEZ027-038-260645-
Loup NE-Custer NE-
1257 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of south central Loup
and northeastern Custer Counties through 145 AM CDT...
At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Merna, or 9 miles west of Broken Bow, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This includes the following highways...
Highway 183 between mile markers 102 and 123.
Highway 2 between mile markers 266 and 283.
Highway 92 between mile markers 269 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4125 9983 4141 9998 4178 9936 4161 9921
4154 9921
TIME...MOT...LOC 0556Z 235DEG 33KT 4139 9982
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Aug 26, 1:29 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
129 AM CDT Thu Aug 26 2021
NEZ038-260715-
Custer NE-
129 AM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of eastern Custer County
through 215 AM CDT...
At 129 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weissert to 8 miles south of Broken Bow to
6 miles southeast of Callaway. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Sargent, Ansley, Mason City, Oconto, Comstock, Berwyn,
Weissert, Westerville, Round Valley, Arcadia Diversion Dam State
Wildlife Management Area, Burr Oak, Gavin Siding, Wescott,
Intersection of Highway 183 and Cumro Road, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area, Big Oak Canyon and
Cumro.
This includes the following highways...
Highway 183 between mile markers 77 and 116.
Highway 2 between mile markers 274 and 306.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4111 9996 4130 9976 4156 9967 4172 9922
4110 9921
TIME...MOT...LOC 0629Z 236DEG 32KT 4151 9954 4128 9965 4120 9986
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Aug 26, 2:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
209 AM CDT Thu Aug 26 2021
NEZ010-027>029-038-260800-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-
209 AM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern Loup,
Garfield, southwestern Holt, northeastern Custer and southwestern
Wheeler Counties through 300 AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Burwell, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Deverre, Homestead Knolls Campground, Virginia Smith Dam,
Kent Diversion Dam State Wildlife Management Area and Gables.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4174 9884 4174 9921 4160 9921 4172 9937
4210 9901 4184 9858
TIME...MOT...LOC 0708Z 225DEG 30KT 4171 9921
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:57 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 26, 1:29 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Aug 26, 2:24 AM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Aug 26, 2:25 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
| Aug 26, 2:36 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| Aug 26, 3:10 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
| Aug 26, 3:43 AM CDT | Special Weather Statement | LBF | Holt | 47 min |
| Aug 26, 3:55 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
| Aug 26, 8:24 AM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 5 hr |
| Aug 26, 6:27 PM CDT | Special Weather Statement | LBF | Hayes | 33 min |
| Aug 26, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.